Contributions in Mathematical and Computational Sciences

The Mathematics of Knots

Theory and Application

Editors: Banagl, Markus, Vogel, Denis (Eds.)

  • Offers updated coverage of current research mathematical knot theory
  • Discusses low dimensional knots as well as high dimensional knots
  • Presents applications in cell biology and mathematical physics
  • Contains survey papers as well as original research results
see more benefits

Buy this book

eBook $149.00
price for USA (gross)
  • ISBN 978-3-642-15637-3
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $189.00
price for USA
  • ISBN 978-3-642-15636-6
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $189.00
price for USA
  • ISBN 978-3-642-26622-5
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Rent the ebook  
  • Rental duration: 1 or 6 month
  • low-cost access
  • online reader with highlighting and note-making option
  • can be used across all devices
About this book

The present volume grew out of the Heidelberg Knot Theory Semester, organized by the editors in winter 2008/09 at Heidelberg University. The contributed papers bring the reader up to date on the currently most actively pursued areas of mathematical knot theory and its applications in mathematical physics and cell biology. Both original research and survey articles are presented; numerous illustrations support the text. The book will be of great interest to researchers in topology, geometry, and mathematical physics, graduate students specializing in knot theory, and cell biologists interested in the topology of DNA strands.

Table of contents (11 chapters)

  • Knots, Singular Embeddings, and Monodromy

    Banagl, Markus (et al.)

    Pages 1-30

  • Lower Bounds on Virtual Crossing Number and Minimal Surface Genus

    Bhandari, Kumud (et al.)

    Pages 31-43

  • A Survey of Twisted Alexander Polynomials

    Friedl, Stefan (et al.)

    Pages 45-94

  • On Two Categorifications of the Arrow Polynomial for Virtual Knots

    Dye, Heather Ann (et al.)

    Pages 95-124

  • An Adelic Extension of the Jones Polynomial

    Juyumaya, Jesús (et al.)

    Pages 125-142

Buy this book

eBook $149.00
price for USA (gross)
  • ISBN 978-3-642-15637-3
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $189.00
price for USA
  • ISBN 978-3-642-15636-6
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $189.00
price for USA
  • ISBN 978-3-642-26622-5
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Rent the ebook  
  • Rental duration: 1 or 6 month
  • low-cost access
  • online reader with highlighting and note-making option
  • can be used across all devices
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
The Mathematics of Knots
Book Subtitle
Theory and Application
Editors
  • Markus Banagl
  • Denis Vogel
Series Title
Contributions in Mathematical and Computational Sciences
Series Volume
1
Copyright
2011
Publisher
Springer-Verlag Berlin Heidelberg
Copyright Holder
Springer-Verlag Berlin Heidelberg
eBook ISBN
978-3-642-15637-3
DOI
10.1007/978-3-642-15637-3
Hardcover ISBN
978-3-642-15636-6
Softcover ISBN
978-3-642-26622-5
Series ISSN
2191-303X
Edition Number
1
Number of Pages
X, 357
Topics